Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 1, 2014, 7:57 PM CDT for 4 counties in Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 7:57 PM CDT (00:57 UTC)
- Expired
- Jul 2, 2014, 1:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 89 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303
WGUS54 KTSA 020057
FFWTSA
OKC061-077-079-121-020600-
/O.NEW.KTSA.FF.W.0010.140702T0057Z-140702T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
WEST CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 100 AM CDT
* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. SOME AREAS
HAVE ALREADY RECEIVED OVER THREE INCHES OF RAINFALL AND AN ADDITIONAL
TWO OR THREE INCHES IS POSSIBLE.
AS OF 750 PM THE AREA NEAR TO THE NORTH OF WILBURTON NEAR ROBBERS
CAVE STATE PARK TO THE VICINITY OF PANOLA HAD RECEIVED THE HEAVIEST
RAINFALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
WILBURTON...BLOCKER...DAMON...HIGGINS...KINTA...LEQUIRE...
MCCURTAIN...QUINTON...RED OAK AND ROBBERS CAVE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3526 9495 3487 9493 3474 9552 3505 9553
3502 9565 3514 9552
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:55 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 1, 6:55 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT TUE JUL 1 2014
.DISCUSSION...
QUICK UPDATE TO ISSUE NARROW FLASH FLOOD WATCH FOR LINE
OF THUNDERSTORMS PITTSBURG COUNTY EAST INTO SEBASTIAN &
FRANKLIN COUNTIES WEST CENTRAL ARKANSAS. RADAR RAINFALL
ALREADY OVER 2.5 INCHES/HR SOUTHWEST PITTSBURG COUNTY.
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT TUE JUL 1 2014/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW
MOVING SURFACE BOUNDARY FROM NEAR MLC TO NEAR FSM AND THIS
ACTIVITY MAY PERSIST IN THIS SAME GENERAL AREA FOR MUCH OF THE
NIGHT. CONDITIONS MAY BRIEFLY LOWER TO MVFR OR LOWER IF A STRONGER
STORM AFFECTS MLC OR FSM OVERNIGHT.
PREV DISCUSSION... /ISSUED 328 PM CDT TUE JUL 1 2014/
DISCUSSION...
AN IMPRESSIVE UPPER TROUGH FOR THIS TIME OF YEAR IS IN PLACE OVER
THE NORTH CENTRAL CONUS TODAY. A CONVECTIVELY INDUCED VORT LIES ON
ITS SOUTHERN FLANK AND IS MOVING EAST OF OUR AREA INTO MISSOURI.
ANOTHER STRONG VORT LOBE IS DROPPING SOUTH OVER THE CENTRAL PLAINS
EMBEDDED WITHIN THE LARGER SCALE TROUGH. AT THE SURFACE...A
BOUNDARY PRODUCED BY LAST NIGHT'S CONVECTION LIES FROM NW AR
ACROSS EAST CENTRAL OK. THE SYNOPTIC COLD FRONT LIES FROM NE NM
ACROSS SOUTH CENTRAL KS UP TOWARD THE KC METRO. THE LATEST SHORT
TERM GUIDANCE SUGGESTS ISOLATED TO WDLY SCATTERED STORMS ALONG THE
OUTFLOW BOUNDARY...TRENDING LOWER WITH COVERAGE POSSIBLY BASED ON
SOME POSSIBLE SUBSIDENCE IN THE WAKE OF THE MISSOURI WAVE. CHANCES
FOR STORMS WILL INCREASE TONIGHT...ESPECIALLY AFTER MIDNIGHT...AS
A GLANCING BLOW OF UPPER FORCING FROM THE CENTRAL PLAINS SHORTWAVE
PASSES BY AND INTERACTS WITH THE STALLED BOUNDARY DOWN SOUTH. IN
RESPONSE TO DYNAMIC PRESSURE RISES ON THE BACK SIDE OF THE UPPER
TROUGH...THE SYNOPTIC FRONT WILL SURGE SOUTH TONIGHT INTO
WEDNESDAY...WITH THE BOUNDARY DOWN CLOSE TO THE RED RIVER. THE
POPS DOWN SOUTH FOR TOMORROW FROM THE PREVIOUS FORECAST WILL BE
MAINTAINED. SHOULD BE A NICE DAY ACROSS NE OK AND NW AR WITH DRIER
AIR MOVING IN BEHIND THE FRONT. THURSDAY AND FRIDAY MORNINGS WILL
BE QUITE PLEASANT...WITH 50S AND LOW 60S IN THE FORECAST ACROSS NE
OK AND NW AR AS WELL. NOT QUITE RECORDS...BUT WE'LL TAKE WHAT WE
CAN GET.
HEIGHT RISES IN THE WAKE OF THE UPPER TROUGH WILL LIKELY BRING
GOOD WEATHER FOR THE FOURTH OF JULY FESTIVITIES. THE REMAINDER OF
THE FORECAST LOOKS TRANQUIL...HOT AND HUMID OVERALL...WITH LITTLE
GOING ON ALOFT OVER OUR AREA. THERE IS SOME HINT FROM THE EURO OF
A DISTURBANCE WRAPPING AROUND THE RIDGE ON SUNDAY...AND A WEAK
FRONTAL INTRUSION TUESDAY...WHICH COULD BRING SOME CHANCE OF
THUNDER.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 84 60 85 / 20 10 10 10
FSM 71 88 62 86 / 80 10 10 10
MLC 69 88 63 85 / 80 30 20 20
BVO 60 82 57 84 / 20 10 0 10
FYV 63 81 55 80 / 30 10 10 10
BYV 63 81 55 79 / 20 10 10 10
MKO 66 85 61 85 / 30 10 10 10
MIO 63 82 56 82 / 20 10 0 10
F10 67 85 62 85 / 30 10 10 10
HHW 72 90 66 87 / 40 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Jul 1, 6:30 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 630 PM CDT TUE JUL 1 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 630 PM CDT TUE JUL 1 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING OR OVERNIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING OR OVERNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...THIS EVENING OR OVERNIGHT. DISCUSSION... A BOUNDARY STRETCHING FROM SOUTH CENTRAL OKLAHOMA ACROSS SOUTHEAST OKLAHOMA FROM PITTSBURG COUNTY TO FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS WILL BE THE FOCUS FOR THUNDERSTORMS DEVELOPMENT THIS EVENING AND OVERNIGHT. AN UPPER IMPULSE OVERNIGHT WILL IGNITE ADDITIONAL THUNDERSTORM DEVELOPMENT AFTER MIDNIGHT. A LIMITED THREAT OF SEVERE WEATHER WILL EXIST PRIMARILY FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WHERE HAIL AND DAMAGING WIND MAY ACCOMPANY THE STRONGEST STORMS. SINCE THE BOUNDARY WILL MOVE LITTLE TONIGHT HEAVY RAINFALL WILL BE POSSIBLE FROM REPEAT THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLOODING IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL PERSIST INTO WEDNESDAY AND THURSDAY...MAINLY ACROSS SOUTHEAST OKLAHOMA. HIGH PRESSURE BUILDING IN BEHIND THE COLD FRONT WILL BRING A DRIER AIRMASS INTO THE REGION FOR LATE IN THE WEEK...WITH THE HOLIDAY WEEKEND SHAPING UP TO BE SEASONALLY WARM AND DRY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 1, 7:00 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT TUE JUL 1 2014
OKZ076-020045-
LE FLORE OK-
700 PM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE
AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
POTEAU...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...POTEAU...HOWE...WISTER...SHADY POINT...
CAMERON...PANAMA...BOKOSHE AND ROCK ISLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3493 9479 3520 9483 3520 9446 3507 9444
3495 9445
TIME...MOT...LOC 0000Z 264DEG 13KT 3504 9469Special weather statement, Jul 1, 7:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT TUE JUL 1 2014
OKZ073-075-020115-
LATIMER OK-PITTSBURG OK-
736 PM CDT TUE JUL 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND WESTERN LATIMER
AT 737 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF KREBS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GOWEN...MCALESTER...DOW...BACHE...
ALDERSON...KREBS...BLOCKER AND FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3515 9540 3488 9546 3484 9570 3499 9584
TIME...MOT...LOC 0037Z 232DEG 21KT 3497 9568The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:00 PM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Jul 1, 7:07 PM CDT | Flash Flood Watch | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| Jul 1, 7:20 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg | 6 hr |
| Jul 1, 7:32 PM CDT | Flash Flood Warning | TSA | Pittsburg | 5 hr |
| Jul 1, 7:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Jul 2, 12:57 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 8 hr |
| Jul 2, 5:09 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.